Pharmacology worksheet with answers

Free printable Pharmacology worksheet: 8 problems from easy to exam level, with an answer key. Print it or save it as a PDF.

For teachers: free to print, copy and use in class. Every new worksheet has new values and its own answer key. A link to ExamProblems on your course page is appreciated.

Name: ____________________   Date: ____________

1.Easy

Which drug is the antidote for paracetamol (acetaminophen) overdose?

  1. AAcetylcysteine
  2. BFlumazenil
  3. CVitamin K
  4. DNaloxone
2.Easy

Which opioid receptor is mainly responsible for the pain relief and respiratory depression of morphine?

  1. ADelta receptor
  2. BNicotinic receptor
  3. CKappa receptor
  4. DMu receptor
3.Easy

Nicotine replacement therapy is used to:

  1. ARepair the lung damage caused by years of smoking
  2. BBlock nicotine receptors completely
  3. CMake cigarettes taste unpleasant
  4. DReduce withdrawal and cravings when stopping smoking
4.Medium

Why are many drugs started at lower doses in older adults?

  1. AOlder adults absorb no drugs from the stomach
  2. BOlder adults always weigh more than younger adults, so drugs last longer
  3. CKidney and liver clearance often decline, and sensitivity to drugs increases
  4. DLower doses are cheaper for older patients
5.Medium

Benzathine benzylpenicillin (penicillin G benzathine) is ordered. Which route is correct?

  1. AIntravenous infusion over 30 minutes
  2. BIntravenous push
  3. CSubcutaneous in the abdomen
  4. DDeep intramuscular only
6.Medium

A patient is starting doxazosin, an alpha-1 blocker. What should the nurse advise about the first dose?

  1. ATake it only if the urine is darker than usual
  2. BTake it at bedtime, because it can cause dizziness and fainting
  3. CExpect a short rise in blood pressure after the dose
  4. DTake it in the morning with a cup of strong coffee to stay alert
7.Hard

On admission, a patient's home medicine list includes warfarin for atrial fibrillation, but warfarin is not on the admission orders. What should the nurse do?

  1. AGive the patient's own warfarin brought from home without an order
  2. BAssume the omission is intended and do nothing
  3. CClarify the omission with the prescriber (medication reconciliation)
  4. DTell the patient to stop warfarin permanently
8.Hard

A patient who takes clonidine stopped it suddenly two days ago. He is now agitated, has a headache and his blood pressure is very high. What is the most likely explanation?

  1. ARebound hypertension from abrupt clonidine withdrawal
  2. BNormal variation unrelated to the medication
  3. CAn allergic reaction to clonidine
  4. DClonidine toxicity due to slow excretion by the kidneys

Answer key

  1. 1. A · Acetylcysteine
  2. 2. D · Mu receptor
  3. 3. D · Reduce withdrawal and cravings when stopping smoking
  4. 4. C · Kidney and liver clearance often decline, and sensitivity to drugs increases
  5. 5. D · Deep intramuscular only
  6. 6. B · Take it at bedtime, because it can cause dizziness and fainting
  7. 7. C · Clarify the omission with the prescriber (medication reconciliation)
  8. 8. A · Rebound hypertension from abrupt clonidine withdrawal

Full step-by-step solutions: practise this topic on examproblems.com.